Although takotsubo cardiomyopathy is a rare entity, it is an important differential in patients presenting with symptoms, signs, and electrocardiographic changes suggestive of an acute myocardial infarction. Since it was first recognized in 1991, it has gained increasing attention worldwide; however, its etiology and consequently the optimal management still remains unclear. Here, the authors provide a review of the current literature accompanied with images of a typical case from our department.

Acute coronary syndrome, Catecholamines, Myocardial infarction, Q wave, QT interval, QT prolongation, Reversible left ventricular impairment, Stress, Takotsubo, acute heart infarction, alpha adrenergic receptor blocking, angiocardiography, beta adrenergic receptor blocking agent, calcium channel blocking agent, cardiomyopathy, catecholamine, defibrillator, dipeptidyl carboxypeptidase inhibitor, diuretic agent, drug effect, echocardiography, electrocardiogram, electrocardiography, fluid resuscitation, heart left ventricle outflow tract obstruction, human, low molecular weight heparin, pathophysiology, phenylephrine, prognosis, review, takotsubo cardiomyopathy
dx.doi.org/10.1177/0003319709335029, hdl.handle.net/1765/19529
Angiology
Erasmus MC: University Medical Center Rotterdam

Pernicova, I, Garg, S.A, Bourantas, C.V, Alamgir, F, & Hoye, A. (2010). Takotsubo cardiomyopathy: A review of the literature. Angiology (Vol. 61, pp. 166–173). doi:10.1177/0003319709335029